Facebook Pixel

Is this normal when switching BC pills?

By August 31, 2012 - 1:51pm
Rate This

I have been taking BC pills for 2 years now. I started out taking Loestrin Fe 24. About 5 months ago I switched to the generic kind of that. It made me really sick so this month I switched back to the original Loestrin Fe 24. I am having normal symptoms a week before my period like always. I am sexually active, however, my boyfriend and I always careful. He uses condoms and pulls out and I take the pill at the same time everyday. This past week I have felt extremely bloated, gassy, crampy, just normal period stuff. I am now on my second placebo pill of the four. I have white discharge every day. But, today I haven't had any discharge and my vagina is dry and smells like blood. Is this a sign that my period is going to start? Or what is going on? I am very confused and some help would be great!

Add a Comment1 Comments


Hello Annabelle706,

I cannot say for certain what is going on with your menstrual cycle. This switch from brand to generic back to brand Loestrin Fe 24 may or may not be responsible. That is a question best answered by your gynecologist or pharmacist.

You should be starting your period if you are taking the placebo pills.


August 31, 2012 - 4:07pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!